Log In Sign Up

Ovulating on The Pill?


Forum: Birth Control

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Birth Control LinkBack Topic Tools Search this Topic Display Modes
  #1  
September 16th, 2006, 05:26 PM
Regular
Join Date: Sep 2006
Posts: 8
Hi everyone, I'm new here and have a question about the pill. I just started my second month on the low estrogen pill, just finished my first placebo week and started my new pack thursday night. This morning I took the second pill a few hours late, which I really don't think is a big deal, not like I missed a full day or anything, so I should still be ok according to my instructions with the pack.

The weird thing is, later this morning I had TERRIBLE ovulation symptoms: Horrible abdominal cramping, tons of EWCM and hot flashes (this is what always happened during Ovulation when I wasn't on the pill). The cramps mostly went away after an hour or so, but I'm still getting little twinges here and there. Has anyone had this before?

We had sex a couple times in the past two days, so if I did just O, this is pretty bad timing (not trying to get PG). I guess I just have to hope for the best at this point. Wondering if anyone has any experience with this.
Reply With Quote
  #2  
September 16th, 2006, 07:30 PM
queenofthecastle's Avatar Platinum Supermommy
Join Date: Feb 2005
Location: Fort Wayne, Indiana
Posts: 35,050
You should be ok even if you took it a few hours late. If your concerned then make sure that you use a back up next time you take it late.

Angie
__________________


=May '05 and '11


Reply With Quote
  #3  
September 16th, 2006, 11:23 PM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
Quote:
Hi everyone, I'm new here and have a question about the pill. I just started my second month on the low estrogen pill, just finished my first placebo week and started my new pack thursday night. This morning I took the second pill a few hours late, which I really don't think is a big deal, not like I missed a full day or anything, so I should still be ok according to my instructions with the pack.

The weird thing is, later this morning I had TERRIBLE ovulation symptoms: Horrible abdominal cramping, tons of EWCM and hot flashes (this is what always happened during Ovulation when I wasn't on the pill). The cramps mostly went away after an hour or so, but I'm still getting little twinges here and there. Has anyone had this before?

We had sex a couple times in the past two days, so if I did just O, this is pretty bad timing (not trying to get PG). I guess I just have to hope for the best at this point. Wondering if anyone has any experience with this.[/b]

Yup, completely normal. A woman of average reproductive health will ovulate about 4 times per year on the pill (more often on low-dose or progestin only formulations).

Oral contraceptives work in three ways:

1. Suppress ovulation
2. Thicken cervical mucus to make it difficult for sperm to penetrate
3. Thin the uterine lining to make implantation less likely


The second and third actions are there because breakthough ovulation can, and does, occur. It's entirely possible to ovulate and conceive, but chances are that implantation can't happen.
__________________
Reply With Quote
  #4  
September 17th, 2006, 06:43 AM
Regular
Join Date: Sep 2006
Posts: 8
Thanks for the replies. I have heard mention of that before (the other ways the pill works), but I guess I hoped that this was only in the rare case that you actually ovulated. I'm going to have to really rethink if I'm ok with taking it.

If it's preventing ovulation and no fertilization is occuring, then i'm fine with that, but if it's preventing implantation after the fact . . . I don't think I feel right about that. Yeah, definitely going to have to think some more on this one. Thanks again.
Reply With Quote
  #5  
September 17th, 2006, 01:04 PM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
Quote:
Thanks for the replies. I have heard mention of that before (the other ways the pill works), but I guess I hoped that this was only in the rare case that you actually ovulated. I'm going to have to really rethink if I'm ok with taking it.

If it's preventing ovulation and no fertilization is occuring, then i'm fine with that, but if it's preventing implantation after the fact . . . I don't think I feel right about that. Yeah, definitely going to have to think some more on this one. Thanks again.[/b]
Good luck with your decision. You're not alone, many other women steer clear of hormonal contraceptives because of the way they can work after conception occurs.
__________________
Reply With Quote
  #6  
September 17th, 2006, 01:28 PM
Gina1978's Avatar Platinum Supermommy
Join Date: Jul 2006
Location: Mallorca (Spain)
Posts: 8,652
I had NO[u] idea that that a woman could actually ovualte whilst on the pill! Im horrified! I was on it for 7 years and I never knew that could happen...so does this mean I could have conceived in those 7 years and the egg had no way of sticking????
I knew it made the lining thinner and that it made the mucus thicker (in my case the mucos was non existant),but I also thouight it made ovualtion totally impossible???.I will NEVER go back to BCP..I feel awful now!
__________________


Thank you SO much for my new siggy Julia (Julka)!




Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 08:12 PM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0